Lisinopril and Angioedema

Angioedema (swelling) is a potential problem that may occur in some people taking lisinopril. As with other ACE inhibitors, this drug may cause angioedema of the head and neck, including the tongue, lips, eyes, or throat. This occurs more frequently in African Americans. Seek emergency medical care immediately if you notice swelling in the head or neck area, or if you have wheezing or difficulty breathing or swallowing.
 
In addition to head and neck angioedema, lisinopril and other ACE inhibitors have been known to cause swelling in the intestines. This is known as intestinal angioedema. Among the symptoms of this problem is abdominal pain (stomach pain), with or without vomiting.
 
ACE inhibitors are also more likely than other drugs to cause allergic reactions. For example, there have been reports of severe allergic reactions occurring in people on lisinopril during dialysis. There have also been reports of severe reactions in people getting bee or wasp venom to protect against stings. Discuss these risks with your healthcare provider. Also, seek emergency medical attention immediately if you notice:
 
  • Hives
  • An unexplained rash
  • Difficulty breathing
  • Swelling of the face or throat.
 
(Click Lisinopril Warnings and Precautions for more information on lisinopril and angioedema. This article discusses other important warnings and precautions to be aware of and explains what to tell your healthcare provider before starting treatment with the drug.)
 
The Dirty, Messy Part of BPH
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.